MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during sculpting phacoemulsification (phaco) tip was broken near the aspiration bypass (ab) hole and stuck inside the sleeve during the surgery cataract [with intraocular lens (iol) implant] surgery.The surgery was completed after using another balanced energy tip.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h6 and h11.A sample was not received at the manufacturing site for evaluation for the report; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.A sample was not received at the investigation site and no lot information is available; however, per the follow up details description, it is stated tip was reused for 5th case, therefore the root cause is user error.Per the direction for use (dfu), there are warnings that instruct the user that tips are intended for one procedure only.Do not reuse or reprocess the device.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.While the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s dfu, there are warnings that instruct the user that tips are intended for one procedure only.Do not reuse or reprocess the device and based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No technical inquiries were received from the customer.One open tray with a cassette and tubing was received at the investigation site; however, no phacoemulsification tip was returned for evaluation; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.A phacoemulsification tip was not received at the investigation site; however, per the follow up details description, it is stated tip was reused for the 5th case, therefore the root cause is user error.Per the direction for use, there are warnings that instruct the user that tips are intended for one procedure only.Do not reuse or reprocess the device.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.While the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s direction for use, there are warnings that instruct the user that tips are intended for one procedure only.Do not reuse or reprocess the device and based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21941122
Report Number1644019-2025-01279
Device Sequence Number8835986
Product Code LRO
UDI-Device Identifier00380657522170
UDI-Public(01)00380657522170(17)260731(11)240810(10)170KVV
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number8065752217
Device Lot Number170KVV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer07/07/2025
11/04/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date07/29/2025
12/03/2025
Date Device Manufactured08/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown